MAUDE Adverse Event Report: AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; KNEE ENDOPROSTHESES

AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; KNEE ENDOPROSTHESES
Model Number BC263R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination revealed a break in the tip of the scissors.The fragment was not provided.Examination of the fracture surface revealed a fatigue fracture.No material defects, such as pores or inclusions, were identified.Traces of reprocessing were clearly visible and a gap of material removal was observed.The critical limit dimensions of 2.6 millimeters (mm) +- 0.2 mm were undercut.The actual dimension was found to be 1.8 mm.Furthermore, corrosion residues were found on the surface.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The reported event of tip breakage was confirmed during the device evaluation.The root cause was determined to be improper maintenance performed by third party.
 
Event or Problem Description
It was reported to aesculap inc.That a tc metzenbaum scissors cvd 180mm (part # bc263r) were used during a should replacement procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the tip of the scissors broke off.The fragment was recovered from the patient and scans were performed to confirm that no fragments remained.The scans were negative.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The adverse event is filed under aic reference (b)(4).

Brand Name
TC METZENBAUM SCISSORS CVD 180MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key14280336
Report Number2916714-2022-00042
Device Sequence Number6742650
Product Code KRO
UDI-Device Identifier04038653137817
UDI-Public4038653137817
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2022
Report Date (Section F) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC263R
Device Catalogue NumberBC263R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/07/2022
Event Location Hospital
Date Report to Manufacturer04/07/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/03/2022